Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 26, 2019, 5:09 PM MDT for 4 counties in Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2019, 5:09 PM MDT (23:09 UTC)
- Expired
- Apr 26, 2019, 5:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Converse County, WY, Goshen County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WUUS55 KCYS 262309
SVRCYS
WYC009-015-027-031-262345-
/O.NEW.KCYS.SV.W.0008.190426T2309Z-190426T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
509 PM MDT FRI APR 26 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southern Niobrara County in east central Wyoming...
Northern Goshen County in southeastern Wyoming...
Northeastern Platte County in southeastern Wyoming...
Southeastern Converse County in east central Wyoming...
* Until 545 PM MDT.
* At 507 PM MDT, a severe thunderstorm was located 7 miles south of
Manville, or 9 miles southwest of Lusk, moving east at 50 mph.
HAZARD...70 mph wind gusts and up to quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Lusk, Manville, Prairie Center, Keeline, Rawhide Buttes and Van
Tassell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4252 10488 4280 10490 4301 10408 4248 10407
TIME...MOT...LOC 2307Z 260DEG 49KT 4267 10459
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
212
WWUS55 KCYS 262331
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
531 PM MDT FRI APR 26 2019
WYC009-031-262339-
/O.CAN.KCYS.SV.W.0008.000000T0000Z-190426T2345Z/
Platte WY-Converse WY-
531 PM MDT FRI APR 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moves east
and out of Platte and Converse Counties. Therefore, the warning has
been cancelled for those areas but continues for Niobrara and
northern Goshen Counties.
LAT...LON 4263 10470 4280 10474 4301 10408 4250 10408
TIME...MOT...LOC 2329Z 260DEG 49KT 4272 10418
$$
WYC015-027-262345-
/O.CON.KCYS.SV.W.0008.000000T0000Z-190426T2345Z/
Niobrara WY-Goshen WY-
531 PM MDT FRI APR 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES...
At 529 PM MDT, a severe thunderstorm was located 13 miles east of
Lusk, moving east at 50 mph.
HAZARD...70 mph wind gusts and up to quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Lusk, Manville and Van Tassell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4263 10470 4280 10474 4301 10408 4250 10408
TIME...MOT...LOC 2329Z 260DEG 49KT 4272 10418
HAIL...1.00IN
WIND...70MPH
$$367
WWUS55 KCYS 262343
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
543 PM MDT FRI APR 26 2019
WYC015-027-262352-
/O.EXP.KCYS.SV.W.0008.000000T0000Z-190426T2345Z/
Niobrara WY-Goshen WY-
543 PM MDT FRI APR 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NIOBRARA AND
NORTHEASTERN GOSHEN COUNTIES WILL EXPIRE AT 545 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds to around 50 mph are still possible with this area of showers
and thunderstorms as it moves east into the northern Nebraska
Panhandle.
LAT...LON 4263 10470 4280 10474 4301 10408 4250 10408
TIME...MOT...LOC 2342Z 260DEG 49KT 4273 10405
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 26, 3:56 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 356 PM MDT Fri Apr 26 2019 .SHORT TERM...(This evening through Saturday) Issued at 319 PM MDT Fri Apr 26 2019 Immediate focus is centered on the ongoing scattered strong to severe thunderstorms across the High Plains of Wyoming and the Panhandle of Nebraska this afternoon. Several wind reports of 60 to 80 mph have already been reported per law enforcement and emergency managers in Wyoming. LAPS and RAP analyzed 750-1000 J/kg SBCAPE in area of increasing upper level diffluence ahead of a H5 shortwave trough plus inverted-V soundings aiding in increased downdraft wind momentum transfer and steep low-level lapse rates supporting marginally severe to severe thunderstorms this afternoon. These conditions remain in place across the Panhandle of Nebraska as well and localized high wind in and near the storms will remain possible this afternoon and early evening. Several rounds of rain showers and thunderstorms are expected as the deeper synoptic lift arrives late this afternoon and evening hours. The first round of storms may convectively hinder future rounds strength given over turning and lower instability wake zones. However, a local marginally severe weather hazard (wind) will continue through 9-10pm this evening before instability decreases and the shortwave trough vorticity maxima shifts east. On top of the storm hazard, a marginal high wind event is also underway across wind prone areas near Bordeaux and Arlington. Wind gusts have reached upwards of 50 to 55 mph early this afternoon. Elevated winds will persist overnight and into Saturday with some blow off risk along I-80 and I-25 in the wind prone locations. Caution is urged for light, high profile vehicles traveling these corridors over the next 24 hours. .LONG TERM...(Sunday night through Thursday) Issued at 211 AM MDT Fri Apr 26 2019 Sunday night/Monday...As a progressive shortwave trough aloft moves eastward across the Dakotas, a strong cold front will sweep across our counties, ushering in much cooler air for Monday with high temperatures only in the 40s. Moist upslope will produce plenty of cloud cover with a chance of mainly snow showers Monday afternoon along the Colorado state line. Tuesday...Another shortwave trough aloft will sweep across northern Colorado, spreading scattered to numerous showers, and isolated thunderstorms, across our counties. Temperatures will remain quite cool with abundant cloud cover and precipitation. Wednesday...A secondary shortwave trough aloft will move across northern Wyoming spreading scattered showers across our counties, though with low level downslope winds limiting shower coverage to the lee of the I-25 corridor and southern Laramie Range. Thursday...Temperatures will slowly warm with less cloud cover and warming mid level temperatures. A few showers may persist in the cyclonic flow aloft, though most locations will remain dry. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1142 AM MDT Fri Apr 26 2019 A strong area of low pressure and cold front will move from northwest to southeast this afternoon moving across the area. Thunderstorms will be likely along with gusty winds through the remainder of the taf period. Added mention of showers or storms to all terminals based on the latest hi-res guidance. Expect a line of storms with gusty winds to move through between 21 and 0200z. Low freezing levels will likely lead to hail generation and icing conditions in and around thunderstorms/showers. Expect gusty winds upwards of 40kts with storms this afternoon and cloud tops near FL350 with the strongest storms. Aviators use caution in and around thunderstorms and terrain as gusty and erratic winds are expected. && .FIRE WEATHER... Issued at 319 PM MDT Fri Apr 26 2019 Elevated fire weather concerns will occur Saturday as dry and warm conditions occur across the region. Minimum relative humidity values will drop into the teens and 20s across much of Wyoming. Boundary layer winds will increase upwards of 20 to 25 mph at times as well. Grass fires could spread quickly if one was to ignite. Fire weather concerns will persist on Sunday with dry and windy conditions. While critical values are next expected, elevated fire weather conditions will be in place. More precipitation, cooler conditions, and more precipitation is expected into early to mid next week with limited to no fire weather concerns at this time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...RUBIN AVIATION...AL FIRE WEATHER...JSA
Hazardous weather outlook, Apr 26, 4:05 AM MDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 405 AM MDT Fri Apr 26 2019 NEZ002-003-095-096-WYZ101>119-271015- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 405 AM MDT Fri Apr 26 2019 This hazardous weather outlook is for the northwestern Nebraska panhandle and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will develop by mid to late afternoon and rapidly push east across southeast Wyoming and into western Nebraska. Some of these thunderstorms may contain very strong wind gusts over 55 to 65 mph into this evening. Very windy conditions are expected through midnight tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Another round of thunderstorms are possible on Sunday before a strong cold front pushes across the area late Sunday and Sunday night. Some snowfall is possible Monday and Tuesday across southeast Wyoming. .Spotter information statement... Spotters are urged to report sudden strong wind gusts to the National Weather Service. NEZ019>021-054-055-271015- Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- 405 AM MDT Fri Apr 26 2019 This hazardous weather outlook is for the southwestern Nebraska panhandle. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will develop by late afternoon and rapidly push east into western Nebraska. Some of these thunderstorms may contain gusty winds and small hail. Very windy conditions with northwest winds gusting between 40 to 50 mph are expected through midnight tonight and early Saturday morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Another round of thunderstorms are possible on Sunday before a strong cold front pushes across the area late Sunday and Sunday night. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Local storm report, Apr 26, 4:15 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND GST NNE GERING 41.83N 103.67W
04/26/2019 E60 MPH SCOTTS BLUFF NE TRAINED SPOTTER
RELAYED FROM KNEB
&&
ALYONSSpecial weather statement, Apr 26, 4:15 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
415 PM MDT FRI APR 26 2019
NEZ003-021-262300-
Box Butte NE-Morrill NE-
415 PM MDT FRI APR 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 500 PM MDT...
At 414 PM MDT, Doppler radar was tracking a collapsing thunderstorm
near Alliance Airport, or near Alliance, moving east at 75 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Alliance and Alliance Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4191 10304 4210 10303 4212 10274 4210 10274
4209 10271 4207 10270 4201 10270 4200 10267
4192 10268
TIME...MOT...LOC 2214Z 266DEG 66KT 4201 10287
CoxLocal storm report, Apr 26, 4:17 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT FRI APR 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST 1 E SCOTTSBLUFF 41.87N 103.64W
04/26/2019 E61 MPH SCOTTS BLUFF NE TRAINED SPOTTER
RELAYED FROM KNEB
&&
ALYONSSpecial weather statement, Apr 26, 4:24 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Cheyenne WY 424 PM MDT FRI APR 26 2019 WYZ115>117-262300- South Laramie Range WY-South Laramie Range Foothills WY- Laramie Valley WY- 424 PM MDT FRI APR 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES UNTIL 500 PM MDT... At 423 PM MDT, Doppler radar was tracking a strong thunderstorm near University Of Wyoming War Memorial Stadium, or near Laramie, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Vedauwoo, Tie Siding, University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir, Pumpkin Vine, Crystal Lake Campground, Vedauwoo Campground, Buford, Granite Springs Reservoir, North Crow Campground, Granite Springs Campground, The Buttes, Hutton Lake and Yellow Pine Campground. This includes Interstate 80 in Wyoming between mile markers 301 and 344. LAT...LON 4103 10583 4137 10583 4139 10514 4104 10513 TIME...MOT...LOC 2223Z 267DEG 28KT 4124 10556 Brothers
Special weather statement, Apr 26, 4:24 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT FRI APR 26 2019
NEZ021-262315-
Morrill NE-
424 PM MDT FRI APR 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL COUNTY UNTIL
515 PM MDT...
At 423 PM MDT, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 385 And 92, or 33 miles south of
Alliance, moving east at 60 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bridgeport, Court House And Jail Rocks, Northport, The Intersection
Of Highway 385 And 92 and Broadwater.
LAT...LON 4145 10264 4157 10315 4174 10308 4166 10264
4164 10263
TIME...MOT...LOC 2223Z 286DEG 54KT 4163 10302
CoxSpecial weather statement, Apr 26, 4:27 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Cheyenne WY 427 PM MDT FRI APR 26 2019 NEZ020-021-054-055-262315- Kimball NE-Cheyenne NE-Morrill NE-Banner NE- 427 PM MDT FRI APR 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE...NORTHEASTERN KIMBALL...SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER COUNTIES UNTIL 515 PM MDT... At 426 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Dix, or 15 miles northeast of Kimball, moving southeast at 55 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sidney, Potter, Gurley, Brownson and Sidney Airport. This includes Interstate 80 in Nebraska between mile markers 42 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4140 10375 4156 10360 4135 10276 4108 10297 TIME...MOT...LOC 2226Z 293DEG 48KT 4143 10352 Cox
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:08 PM MDT | Special Weather Statement | CYS | Converse | 37 min |
| Apr 26, 1:12 PM MDT | Special Weather Statement | CYS | 48 min | |
| Apr 26, 1:31 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 44 min |
| Apr 26, 1:53 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Goshen, Niobrara, Platte | 37 min |
| Apr 26, 2:08 PM MDT | Special Weather Statement | CYS | Albany | 52 min |
| Apr 26, 2:31 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 44 min |
| Apr 26, 2:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 51 min |
| Apr 26, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 48 min |
| Apr 26, 3:10 PM MDT | Special Weather Statement | CYS | Albany, Carbon | 50 min |
| Apr 26, 4:14 PM MDT | Special Weather Statement | CYS | Converse | 31 min |
| Apr 26, 4:42 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 48 min |
| Apr 26, 5:29 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Apr 26, 5:36 PM MDT | Special Weather Statement | CYS | Carbon | 24 min |
| Apr 26, 5:59 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.